Full Version: Januvia side effects: joint pain

From: gingerina (A-HASSENMAYER) [#1]
 5 Jun 2008
To: ALL

After being on Januvia 100 mg for nine days, I developed sudden onset of joint pain which was most prevalent in my ankles and got rapidly worse over the course of the day yesterday. Held last night's dose and symptoms seem much better this A.M. Placed call to endo yesterday afternoon which was returned today - her comment was 'she checked the FDA and there have been no reports of joint pain as a side effect of Januvia so I should check with my primary because there must be something else going on, like arthritis' (there have been no other changes in my med regime) There were some entries on the previous message board about aching joints and Januvia - was wondering if anyone else recently has had similar symptoms?

Reply


From: toneylee in VA (TONEYLEE) [#2]
 5 Jun 2008
To: gingerina (A-HASSENMAYER) [#1] 5 Jun 2008

Gingerina: Not many people here on Januvia, but I don't care if the FDA has it listed formally or not--plenty of people on the old blog complained of the same thing. I saw them, too. You can go back to that forum and read the comments. Maybe your doctor would even look at a few if you printed them out. Here is the link to the last page of Januvia. And read back a few pages to see what you can find:

http://diabetes.blog.com/1162417/?page=last#cmts

Reply


From: csoehl [#3]
 11 Jun 2008
To: gingerina (A-HASSENMAYER) [#1] 11 Jun 2008

I also developed severe joint pain on Januvia very soon after beginning the medication. Pain mostly in my hips, but really disabling, limiting mobility and interfering with my ability to sleep at night.

Did some research on the medication online and found that as a DPP-4 inhibitor, Januvia may interfere with the action of removing cytokines (inflammatory molecules). Apparently folks with severe rheumatoid arthritis and lupus have very low levels of DPP-4. Don't know if there is a connection or not, but I have removed myself from the medication. Unfortunately, my joint pain has continued and I am worried about long term effects.

Reply


From: Sue (SUSAN) [#4]
 11 Jun 2008
To: csoehl [#3] 11 Jun 2008

I was never on Januvia but i did take Avandia for a long time and i had terrible joint pain in my hips and knee and my neck also hurt as did my feet and legs. That was besides the thigh and back pain but I have arthritis so it might just have made everything worse. After stopping Avandia and going on Byetta and having lost 32 pounds I have found that much of the pain went away but it took a long time. I hope you will find the pain caused by Januvia will disappear before too long.

Reply


From: wallt (WALTERPAW) [#5]
 7 Jul 2008
To: gingerina (A-HASSENMAYER) [#1] unread

I have been on Januvia 100mg for a month and started to get joint pains. I stopped using it for a month then started on it again. My Dr. said the pain is not connected to the Januvia. This time I took 1000mg of tums and a vitamin D 400 iu. The pain seems to have almost disappeared. I still have slight pain in the ankle. Does anyone know if the pain will go away after using Januvia for a few months? I also take metaformin.

Walter

Reply


From: RM_in_AK [#7]
 6 Mar 2010
To: ALL

I have been on Januvia for about 5 weeks and I'm ready to call it quits and go back to Byetta. I initally had sore hip and shoulder joints but kind of got used to it. For the last several weeks, pain in my knee has been increasing to the point where it is difficult to walk. If I put up with the pain for about 1/2 a mile, I can keep going for hours (7 to 8 miles) with no pain. After stopping, I can barely tolerate it. An exam showed that I had very healthy knees with good flexibility and the doctor was at a loss on where the pain was coming from.

Another side effect I have been putting up with is bloating. I.e. food staying in my stomach for hours after every meal. I'll see how it goes without Januvia.

Reply


From: toneylee in VA (TONEYLEE) [#9]
 6 Mar 2010
To: RM_in_AK [#7] 6 Mar 2010

Wow, RM, I'm sorry to see you have been having so much trouble. I hope that stopping Januvia will mean a return to normal, pain-free existence, as it did for Sue. (And maybe if you go back to Byetta, you'll find it working well for you--a couple people have reported that a "break" seemed to increase the effects.) Wishing you good luck!

Reply


From: Notgonnatakemeout (WILLBCURED) [#11]
 7 Mar 2010
To: gingerina (A-HASSENMAYER) [#1] unread

Hello All:I was recently diagnosed with Type II and put on Janumet, which I believe is a combo of Metformin and Januvia. MY SHOULDER HAS BEEN KILLING ME. I thought it was arthritis because I am familiar with the pain. However, the areas in which I typically have arthritis pain are not hurting.

When I read the insert to the Janumet Medicine, it indicated that a symptom of Lactic Acidosis would be (unfamiliar) muscle pain...and I became frightened. I am quite sure it is more joint pain, than muscular. Will be calling my doctor tomorrow!

Hope you fell better!

Reply


From: RM_in_AK [#13]
 8 Mar 2010
To: ALL

BTW, after not taking Januvia for only two days, no more sore knee. I guess the real test would be to try it again in a couple of weeks and see if it returns as quickly as it left. It did do a great job controlling my BG. My last A1c from last week was 5.6 (down 0.3) but I did gain back some weight while on Januvia.

Reply


From: Jacki [#15]
 20 May 2010
To: RM_in_AK [#13] 20 May 2010

RM since coming off Januvia there is no more pain why planning on using it again. Wouldn't it be better to used another medication that will keep down your BG which will not give you the pain you were suffering from when using Januvia.

Reply


From: RM_in_AK [#17]
 20 May 2010
To: Jacki [#15] 27 May 2010

Nope, not going back to Januvia. I've been on Victoza for about six weeks now and much better numbers, no joint pain and great appetite suppression.

Reply


From: Jacki [#19]
 27 May 2010
To: RM_in_AK [#17] 27 May 2010

That is good news. Glad that all is well with you now.

Reply


From: M-A (MOMUN) [#21]
 2 Aug 2010
To: gingerina (A-HASSENMAYER) [#1] unread

I have been using Januvia almost 6 months now. First I noticed frequent headaches, increased appetite and weakness in my hands. Doctor sent me for MRI and neck ultrasound to rule out possible causes for stroke. Came out normal. Now, in last 2 months, jaw pain getting so bad it feels like I have 10 cavities with exposed nerves at same time!! Taking lots of over-counter pain meds when it acts up. Got to find solution!! Dental surgeon sees no cavities, abscesses, believe it is TMJ (jaw joint dislocation). I doubt it because at my age, I've rarely had jaw pain before. Took myself off Januvia 2 weeks ago. Jaw/tooth pain starting to subside as is hand weakness/dizziness. Headaches still there but milder. Other symptom I believe being caused by Januvia-- increased appetite/weight gain, increased anxiety/depression and sleeplessness and red blistering rash on my left cheek! Hope the other symptoms will gradually go away too. I know many symptoms can be linked to other pre-disposed conditions (menopause, age, arthritis etc), but they all got worse around same time as starting Januvia. Will never use Januvia again! Not sure to what to add to my Medformin now. AIC did go down slightly on Januvia.

Reply


From: Geri in Co:Victoza(3-10) (GERI) [#23]
 2 Aug 2010
To: M-A (MOMUN) [#21] 3 Aug 2010

Did you tell your dr that you went off of the Januvia? There is a new med Onglyza that you might want to try. I had severe knee pain when I was on Levemir insulin and when I went off it went away. Doc says no correllation. I don't believe that. Hope the headaches go away soon.

Reply


From: msmamaof4 [#25]
 16 Apr 2012
To: M-A (MOMUN) [#21] unread

I starded on Januvia less than 2 weeks ago and for the pass 9 days I have been in the wost pain. It stared in my legs and now it is all over my boby and I having headaches.I never had any of the problems????? I'm waking up every night hurting and and I end up not being able to sleep due to the pain in my boby. I took my self off the Januvia yesterday and will see the Dr. tomorrow. NOT HAPPY!!!

Reply


From: akshayv [#27]
 26 Mar 2018
To: gingerina (A-HASSENMAYER) [#1] unread

Wore my new walkers, wide size, and walked 3 miles this morning. I always experience foot and leg pain after a walk, but not today. I am pain free and so thrilled. With those shoes, walking really a pleasure from now on!

Reply


From: akshayv [#29]
 26 Mar 2018
To: gingerina (A-HASSENMAYER) [#1] unread

OMG! I felt like I was walking on hot rocks until I got Orthofeet shoes. Now I feel like I have a new pair of feet. Thanks so much! They have awesome arch support and great heel control both of which was adding to the pain from plantar fascists. I'm a nurse and work in the hospital 12 hour shifts. Couldn’t keep going without these!!! Telling all my nurse friends.

Reply


From: akshayv [#31]
 26 Mar 2018
To: toneylee in VA (TONEYLEE) [#9] unread

I have been wearing normal sandals for over 5 years now. Orthofeet brand is wonderful for my feet issues. I would never change. I have tried other proper sandals but I always come back to the pedic walker style. It might not be the best looking one but it sure is the most comfortable brand.

Reply


Show messages:  1-20  21-31

Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum